Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 24, NWS Fort Worth, TX

June 22, 2014Hill County, Hood County, Johnson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 22, 2014, 3:23 PM CDT for Hill County, Hood County, Johnson County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2014, 3:23 PM CDT (20:23 UTC)
Expired
Jun 22, 2014, 5:15 PM CDT
In force
112 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Hill County, TX, Hood County, TX, Johnson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 43 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WGUS54 KFWD 222023
FFWFWD
TXC217-221-251-222215-
/O.NEW.KFWD.FF.W.0024.140622T2023Z-140622T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HILL COUNTY IN NORTH CENTRAL TEXAS
  HOOD COUNTY IN NORTH CENTRAL TEXAS
  JOHNSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 515 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4
  MILES NORTHWEST OF OAK TRAIL SHORES TO 12 MILES SOUTHWEST OF
  GRANBURY TO 8 MILES SOUTH OF GRANBURY TO 5 MILES SOUTHWEST OF
  CLEBURNE STATE PARK TO 4 MILES SOUTH OF BLUM...MOVING EAST AT 5
  MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE WARNED
  AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING
  THROUGH 515 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...BLUM...ITASCA...COVINGTON...CARL'S CORNER...VENUS...
  AND KEENE...
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3254 9710 3226 9708 3204 9693 3185 9728
      3193 9739 3198 9738 3208 9748 3213 9750
      3217 9746 3216 9751 3213 9752 3221 9759
      3231 9761 3232 9777 3227 9789 3254 9802

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:59 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 22, 12:59 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT SUN JUN 22 2014

.AVIATION...
/18Z TAFS/

SHOWER ACTIVITY CONTINUES AT THE AIRPORTS THIS AFTERNOON. MOST OF
THE THUNDERSTORM ACTIVITY HAS DIMINISHED FOR THE TIME BEING BUT KEPT
A MENTION OF VCTS IN THE KFTW TAF FOR THUNDERSTORM ACTIVITY TO
THE SOUTHWEST. DO NOT ANTICIPATE THESE STORMS TO ENCROACH ON KFTW
THOUGH. THE RAIN ACTIVITY WILL CONTINUE THROUGH THE MID TO LATE
AFTERNOON HOURS...ENDING FROM NORTH TO SOUTH AS A SHORTWAVE
CONTINUES TO MOVE ACROSS THE REGION. VFR CONDITIONS ARE EXPECTED
TO PREVAIL IN THE WAKE OF THE RAIN BUT THE MODELS ARE HINTING AT
SOME 3-5SM VISBY RESTRICTIONS AROUND SUNRISE MONDAY MORNING. DUE
TO TODAYS RAINS...THIS WOULD MAKE SENSE BUT WIND SPEEDS ARE
EXPECTED TO BE A LITTLE STRONGER TOMORROW MORNING AND THIS WILL
LIKELY WORK AGAINST FOG DEVELOPMENT. HOWEVER...WILL INCLUDE A
MENTION OF 4-5SM BR AT THE AIRPORTS EXCEPT FOR KDFW AND KDAL WHERE
WIND SPEEDS MAY BE OVER 10 KTS.

A COMPLEX OF STORMS IS EXPECTED TO ENTER NORTH TEXAS EARLY MONDAY
MORNING AND MAY BRING RAIN OR POSSIBLY THUNDERSTORMS TO THE
METROPLEX TAF AIRPORTS BY MID MORNING. FOR NOW WILL MENTION VCSH
AS IT IS LIKELY THAT THE COMPLEX WILL BE DISSIPATING AS IT
CROSSES THE RED RIVER...HOWEVER...FUTURE TAF ISSUANCES MAY HAVE TO
INCLUDE THUNDER DEPENDING ON THE EVOLUTION AND TRENDS.

FOR KACT...MVFR CIGS AND VIS WILL OCCUR FROM ABOUT 09Z THROUGH MIDDAY.

82/JLD

&&

.UPDATE...
ANOTHER QUICK UPDATE HAS BEEN SENT TO LOWER TODAY/S HIGH
TEMPERATURES AND ADJUST THE HOURLY GRIDS BASED ON ON-GOING
TRENDS.

58

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT SUN JUN 22 2014/

EARLY MORNING REGIONAL RADARS SHOWED WIDESPREAD RAIN SHOWER
ACTIVITY ACROSS NORTH AND CENTRAL TEXAS. THE RADAR RETURNS LOOKED
MORE IMPRESSIVE THAN WHAT RAIN GAUGES ACROSS THE AREA RECORDED AS
RAINFALL ACTUALLY REACHING THE GROUND. MOST RAINFALL AMOUNTS
ACROSS THE AREA HAD ONLY RECORDED A TRACE WITH A FEW SITES
PICKING UP A HUNDREDTH OF AN INCH. NO LIGHTNING WAS OBSERVED
ACROSS NORTH OR CENTRAL TEXAS AT THE TIME OF THIS DISCUSSION. THE
00Z FWD RAOB OBSERVED A PRECIPITABLE WATER OF AROUND 1.8
INCHES...OR ABOUT ONE HALF INCH UP FROM 24 HRS AGO. TAKING A LOOK
AT A COMPARISON OF YESTERDAY EVENINGS RAOB AND FRIDAY EVENINGS
RAOB SHOWS THAT THE BULK OF THE INCREASE OF MOISTURE OCCURRED IN
THE MID TO UPPER TROPOSPHERE. THIS MAKES SENSE AS YESTERDAYS WATER
VAPOR SATELLITE IMAGERY SHOWED TROPICAL PLUME OF MOISTURE
STREAMING NORTH FROM MEXICO TOWARDS TEXAS. THE MOUNTAINOUS TERRAIN
OF NORTHERN MEXICO SCOURS OUT ALL OF THE LOWER TO MIDDLE
TROPOSPHERIC MOISTURE...BUT A DEEP SATURATED AIR MASS WAS OBSERVED
ABOVE THE 550 MB LEVEL. WATER VAPOR SATELLITE IMAGERY SHOWS THIS
PLUME OF MOISTURE IN PLACE...STILL CONNECTED TO THE PACIFIC
TROPICAL MOISTURE PLUME NEAR THE BAJA PENINSULA. 00Z UPPER AIR
ANALYSIS SHOWED A WEAK UPPER TROUGH LOCATED OVER NORTHWEST
TEXAS...AND THIS TROUGH WAS LIKELY MOVING VERY SLOWLY TO THE
SOUTHEAST TOWARDS NORTH TEXAS EARLY THIS MORNING.

TODAY AND TONIGHT...ASIDE FROM THE INCREASE IN DEEP LAYER
MOISTURE...THE 00Z FWD RAOB ALSO SHOWED A VERTICAL WIND PROFILE
CHARACTERIZED BY VEERING WINDS WITH HEIGHT THROUGH MOST OF THE
TROPOSPHERE. THIS IS AN IMPORTANT CHANGE FROM PREVIOUS RECENT
RAOBS BECAUSE IT INDICATES THAT BROAD WARM AIR ADVECTION AND LIFT
IS PRESENT OVER THE REGION...SO NO OBVIOUS LAYER OF SUBSIDENCE
PRESENT. THIS MEANS THAT ONGOING SCATTERED TO WIDESPREAD RAIN
SHOWER ACTIVITY IS LIKELY TO CONTINUE THIS MORNING ACROSS MUCH OF
NORTH AND CENTRAL TEXAS. THE INTENSITY OF THE PRECIPITATION MAY
ACTUALLY PICK UP A BIT THIS MORNING AS THE WEAK UPPER TROUGH MOVES
DIRECTLY OVER THE AREA REDUCING STABILITY A BIT AND PROVIDING SOME
ADDITIONAL...ALBEIT WEAK...FORCING FOR ASCENT. DESPITE THE LACK OF
SIGNIFICANT RAINFALL REPORTS EARLY THIS MORNING...THINK THAT MANY
LOCATIONS WILL PICK UP AT LEAST ONE TENTH OF AN INCH OF RAINFALL
BEFORE PRECIPITATION BEGINS TO MOVE EAST THIS AFTERNOON.

THE UPPER TROUGH IS EXPECTED TO BE LOCATED NEAR THE I-35 CORRIDOR
BY EARLY THIS AFTERNOON...MOVING OUR BEST RAIN CHANCES EAST OF
INTERSTATE 35 AND OVER EAST TEXAS BY THIS EVENING. BEHIND THE
UPPER TROUGH...WEAK SUBSIDENCE WILL PROBABLY SHUT OFF RAINFALL AND
MAY EVEN THIN OUT SOME OF THE THICK MID TO UPPER LEVEL CLOUD COVER
THAT HELD TEMPERATURES DOWN IN THE UPPER 80S FOR MOST OF THE CWA
YESTERDAY. THIS WILL PROBABLY NOT OCCUR FAST ENOUGH TODAY TO
RESULT IN SIGNIFICANT SUNSHINE/HEATING THIS AFTERNOON...SO LEFT
HIGHS IN THE MID TO UPPER 80S FOR MOST LOCATIONS.

MOST LOCATIONS SHOULD REMAIN DRY AFTER SUNSET WITH THE WEAK UPPER
TROUGH OFF TO OUR EAST. ATTENTION THEN TURNS TO THE HIGH PLAINS
WHERE THE CONSENSUS OF HIGH RESOLUTION MODEL GUIDANCE INITIATES A
SQUALL LINE JUST BEFORE MIDNIGHT. THIS IS EXPECTED TO OCCUR NEAR
THE TX/OK PANHANDLES IN THE 03 TO 06Z TIME FRAME. ONCE
ORGANIZED...THIS SQUALL LINE IS EXPECTED TO MOVE SOUTHEAST IN
WEAK NORTHWEST FLOW ALOFT. MOST MODELS SHOW THIS SQUALL LINE
WEAKENING...BUT MAINTAINING A SUFFICIENT AMOUNT OF STRUCTURE TO
MAKE IT INTO THE NORTHWESTERN PORTIONS OF THE CWA JUST BEFORE
SUNRISE. THE SQUALL LINE...OR SQUALL LINE REMNANTS...ARE THEN
EXPECTED TO PUSH EAST BEFORE DISSIPATING LATE MONDAY MORNING. MOST
MODELS LEAVE SOME SORT OF CONVECTIVE REMNANTS ORIENTED ALONG THE
INTERSTATE 20 CORRIDOR BY 18Z EARLY MONDAY AFTERNOON. ASSUMING
THAT THIS IS AN OUTFLOW BOUNDARY...THE BEST CHANCES OF NEW
AFTERNOON THUNDERSTORM ACTIVITY SHOULD BE JUST SOUTH OF THIS
BOUNDARY...OVER THE SOUTHERN PORTIONS OF NORTH TEXAS AND INTO
CENTRAL TEXAS.

HAVE HIGHEST POPS IN THE FORECAST NORTH OF INTERSTATE 20 TOMORROW
MORNING...AND THEN SOUTH OF INTERSTATE 20 TOMORROW AFTERNOON WITH
THIS IN MIND. OF COURSE...THE ACTUAL STRENGTH AND POSITION OF THE
SQUALL LINE AND ITS ASSOCIATED OUTFLOW BOUNDARY WILL HAVE A BIG
IMPACT ON MONDAYS FORECAST. CHANGES WILL NEED TO BE MADE TO THE
FORECAST BASED ON WHAT ACTUALLY HAPPENS WITH THIS SQUALL LINE...AS
OPPOSED TO WHAT THE HIGH-RESOLUTION MODELS ARE DOING WITH THIS
FEATURE. IN GENERAL A WEAKER SQUALL LINE WILL LEAD TO LOWER POPS
MONDAY MORNING AND HIGHER POP NORTH OF INTERSTATE 20 MONDAY
AFTERNOON. A STRONGER SQUALL LINE MAY CLEAR OUT POPS COMPLETELY
FOR SOME AREAS ON MONDAY AFTERNOON.

FOR MONDAY NIGHT...MODELS CONTINUE TO INDICATE THAT SOMEWHAT SMALL
SHORTWAVE TROUGHS WILL MOVE THROUGH THE NORTHWEST FLOW ALOFT FROM
MONDAY THROUGH TUESDAY. MODELS ARE FAIRLY CONSISTENT AT SHOWING
ONE OF THESE TROUGHS CAUSING SHOWERS AND THUNDERSTORMS TO
REDEVELOP ACROSS THE REGION MONDAY NIGHT. THE SHORTWAVE TROUGHS
ARE REAL...OBSERVABLE ON WATER VAPOR SATELLITE IMAGERY...SO THE
MAIN QUESTION WILL BE WHAT DOES OUR THERMODYNAMIC ENVIRONMENT LOOK
LIKE AFTER MONDAYS SQUALL LINE AND AFTERNOON THUNDERSTORM
ACTIVITY. ASSUMING OUTFLOW HAS KEPT NORTHERN AREAS SOMEWHAT COOLER
THAN SOUTHERN ZONES...ANTICIPATE THAT AN APPROACHING SHORTWAVE
TROUGH OVERNIGHT WOULD RESULT IN AN ENHANCEMENT TO THE NOCTURNAL
LOW-LEVEL WIND MAXIMA. THIS LOW-LEVEL ENHANCED WIND CORRIDOR OR
JET WOULD THEN INTERACT WITH THE WEAK TEMPERATURE GRADIENT TO
ENHANCE LIFT OVER THE RELATIVELY COOLER AIR OVER THE NORTHERN CWA
MONDAY NIGHT. THE BIGGER THE TEMPERATURE DIFFERENCE...THE STEEPER
THE LOW-LEVEL ISENTROPIC SURFACES WILL BE...ENHANCING LIFT FOR NEW
PRECIPITATION OVERNIGHT. HAVE THE BEST POPS LOCATED NORTH OF
INTERSTATE 20 OVERNIGHT AS A RESULT.

BY TUESDAY...THERE ARE SO MANY MESOSCALE POSSIBILITIES TO CONTEND
WITH THAT THEY MORE OR LESS BLEND INTO NOISE LEVEL FOR FORECAST
PURPOSES. THE LARGE SCALE ENVIRONMENT LOOKS TO REMAIN SUPPORTIVE
OF THE POSSIBILITY OF PRECIPITATION WITH A MORE OR LESS UNCAPPED
THERMODYNAMIC ENVIRONMENT WITH A TROPICAL TYPE MOISTURE PROFILE IN
PLACE. AS A RESULT...JUST WENT WITH BROAD BRUSHED 20 POPS FOR
TUESDAY MORNING...WITH 30 POPS IN THE AFTERNOON AS TROPICAL TYPE
MOISTURE PROFILES USUALLY RESPOND TO DIURNAL HEATING WITH ISOLATED
TO SCATTERED STORMS EACH DAY. HAVE TEMPERATURES AT NEAR SEASONAL
NORMALS.

WEDNESDAY THROUGH FRIDAY...MODELS ARE REALLY STRUGGLING WITH
ADVERTISING A CONSISTENT SOLUTION FOR THE LARGE SCALE FLOW REGIME
OVER THE REGION FROM MID-WEEK AND BEYOND. IN GENERAL THERE ARE
STILL SOME MODELS THAT SHOW UPPER LEVEL RIDGING TO OUR EAST AND
WEST...RESULTING IN A COL IN THE FLOW FIELD OVER THE CWA. THIS
WOULD ESSENTIALLY TRAP WHATEVER IS HERE...HOLDING IT MORE OR LESS
IN PLACE THROUGH THURSDAY. THE ECMWF...NAM...AND CANADIAN
INDICATE THAT WE WILL HOLD ON TO A TROPICAL TYPE AIRMASS IN THIS
COL...RESULTING IN TUESDAY-LIKE DIURNAL ENHANCEMENTS TO
THUNDERSTORM CHANCES... DISREGARDING MESOSCALE DETAILS FOR NOW.

THE GFS CONTINUES TO PUSH A STRONG UPPER LEVEL TROUGH OVER THE
WESTERN CONUS MID-WEEK...MORE OR LESS LAYING OVER THE WESTERN
RIDGE OVER TEXAS AND CLEARING THE COL ALOFT OFF TO THE EAST. THIS
WOULD RESULT IN A MUCH DRIER AND WARMER FORECAST FOR MID-WEEK AND
BEYOND. AT THIS TIME...IT'S DIFFICULT TO KNOW WHICH SOLUTION IS
LIKELY TO VERIFY...SO HERE'S A FEW THINGS TO WATCH MOVING FORWARD:

1. THE ECMWF IS GENERALLY SLOWER WITH THE BIG WESTERN CONUS UPPER
TROUGH...AND ACTUALLY STALLS A PIECE OF IT OUT OVER NEW MEXICO BY
FRIDAY AND HOLDS IT THERE OVER MOST OF NEXT WEEKEND. THE GFS IS
MUCH MORE PROGRESSIVE. THE MAIN DIFFERENCE BETWEEN THE TWO IS THAT
THE ECMWF ORIGINATES THIS STALLED OUT UPPER TROUGH FROM NORTHERN
JAPAN THIS MORNING. THE GFS SEEMINGLY DOES NOT STALL OUT THIS
UPPER TROUGH BECAUSE IT DOES NOT RESOLVE THIS SHORTWAVE OVER
NORTHERN JAPAN THIS MORNING. LOOKING AT HEMISPHERIC SATELLITE
IMAGERY IS JUST TOO LARGE OF A SCALE TO PICK OUT SOMETHING SO
SMALL...SO I DO NOT KNOW IF THIS FEATURE EXISTS OR NOT. WILL HAVE
TO WATCH IT MOVING FORWARD IF THE ECMWF CONTINUES TO INDICATE THIS
IS IMPORTANT IN FUTURE FORECASTS.

2. THE GFS HAS BEEN MORE CONSISTENT WITH ITS RUN TO RUN SOLUTIONS.
CONSISTENCY DOES NOT EQUAL ACCURACY...BUT PREVIOUS EXPERIENCE HAS
SHOWN THAT THE MORE CONSISTENT MODEL HAS A BETTER TRACK RECORD.
THIS DOES NOT ALWAYS WORK OUT OF COURSE...BUT ITS AT LEAST WORTH
NOTING AS THE ECMWF HAD A RIDGE WHERE IT CURRENTLY HAS A STALLED
OUT UPPER LOW YESTERDAY AT THIS TIME.

3. IF THE COL SETS UP...THAT IS THE ECMWF/NAM/CANADIAN SOLUTION
VERIFIES...WE WILL HAVE TO MONITOR FOR WARM-CORE VORTEX
AMPLIFICATION FROM MID-WEEK AND BEYOND. IF YOU WANT TO SEE WHAT
WARM-CORE VORTEX AMPLIFICATION DOES DYNAMICALLY...JUST LOOK AT THE
21/00Z CANADIAN SOLUTION. IT SHOWS PERSISTENT CONVECTION ALONG THE
GULF COAST WEDNESDAY INTO THURSDAY AND ALLOWS THIS 24-36 HRS OF
QUASI-STATIONARY LATENT HEAT RELEASE RAMP UP A STRONG MID-LEVEL
LOW PRESSURE SYSTEM BY THURSDAY AFTERNOON. THIS "LAND-O-CANE"
LOOKING FEATURE THEN MOVES NORTH ACROSS NORTH TEXAS ON THURSDAY
DUMPING COPIOUS AMOUNTS OF RAIN EAST OF INTERSTATE 35. THIS
PROBABLY WILL NOT HAPPEN...BUT HIGHLIGHTS THE POTENTIAL FOR
LOCALIZED FLOODING RAINFALLS IN UPPER LEVEL COL FLOW REGIMES WITH
A TROPICAL AIRMASS IS IN PLACE. THE CANADIAN SOLUTION IS PROBABLY
WRONG...BUT MATHEMATICALLY/DYNAMICALLY IS SOUND AND REPRESENTS ONE
EXTREME END OF A WIDE SPECTRUM OF POSSIBILITIES.

AT ANY RATE...WILL BE PAYING CLOSE ATTENTION TO THESE FEATURES IN
FUTURE FORECASTS AND MONITORING FOR THE POTENTIAL FOR ANY
LOCALIZED FLOODING EVENT. ASIDE FROM PROPERTY
CONSIDERATIONS...FLOODING MAY BE NEEDED TO REFILL LOCAL AREA
RESERVOIRS. WITHOUT RECEIVING ANY RAINFALL YESTERDAY...DFW AIRPORT
HAS NOW RECORDED ITS 4TH DRIEST START TO THE YEAR THIS YEAR. THE
DETAILS ARE INCLUDED IN A SHORT CLIMATE SECTION BELOW.

CAVANAUGH

&&

.CLIMATE...

DFW AIRPORT HAS NOW RECORDED ITS 4TH DRIEST RAINFALL TOTAL FROM
THE START OF THE YEAR.

FROM JANUARY 1 - JUNE 21
1. 1909 .... 6.25"
2. 1971 .... 7.11"
3. 1899 .... 7.30"
4. 2014 .... 8.30"
5. 1972 .... 8.55"

THE RECORDED RAINFALL AT DFW SO FAR THIS YEAR OF 8.30" IS 10.76"
BELOW NORMAL.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  76  91  76  91 / 100  20  40  40  30
WACO, TX              84  74  92  74  90 / 100  10  40  20  30
PARIS, TX             89  73  88  72  88 /  50  20  30  50  30
DENTON, TX            85  74  90  73  89 / 100  20  50  50  30
MCKINNEY, TX          86  75  91  74  90 / 100  20  40  40  30
DALLAS, TX            84  76  91  75  90 / 100  20  40  40  30
TERRELL, TX           85  77  93  77  92 / 100  10  40  30  30
CORSICANA, TX         85  74  91  75  90 / 100  10  40  20  30
TEMPLE, TX            86  73  91  73  90 /  80  10  40  20  30
MINERAL WELLS, TX     84  73  90  73  89 /  60  20  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/58
Hazardous weather outlook, Jun 22, 4:08 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT SUN JUN 22 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
408 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ACROSS ALL OF NORTH
AND CENTRAL TEXAS TODAY AND GENERALLY NORTH OF A COMANCHE TO
SULPHUR SPRINGS LINE LATE TONIGHT.  CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL TEXAS MONDAY THROUGH THURSDAY...THEN OVER THE SOUTHEAST
COUNTIES ON FRIDAY AND OVER THE WESTERN COUNTIES ON SATURDAY.
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 2:15 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      5 SW WEATHERFORD        32.72N  97.86W
06/22/2014                   PARKER             TX   EMERGENCY MNGR

            TIMBER WILD DRIVE SOUTHWEST OF WEATHERFORD IS BEING
            BARRICADED DUE TO AN EST 10" WATER OVER THE ROAD. OX MILL
            CREEK ROAD IS ALSO BARRICADED
Local storm report, Jun 22, 2:17 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     FLASH FLOOD      5 SW WEATHERFORD        32.72N  97.86W
06/22/2014                   PARKER             TX   EMERGENCY MNGR

            FM 1189 IN THE 6610 BLOCK IS BEING BARRICADED DUE TO
            HIGH WATER
Special weather statement, Jun 22, 2:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
229 PM CDT SUN JUN 22 2014

TXZ144-145-222030-
HILL TX-BOSQUE TX-
229 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BOSQUE COUNTY
  NORTHWESTERN HILL COUNTY

AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES NORTH OF CLIFTON...MOVING EAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. A FLASH FLOOD WARNING IS IN EFFECT
FOR NORTHWESTERN HILL COUNTY.

LAT...LON 3221 9763 3220 9759 3218 9760 3218 9758
      3215 9756 3213 9752 3216 9751 3218 9747
      3220 9737 3196 9728 3195 9777 3212 9781
TIME...MOT...LOC 1929Z 278DEG 14KT 3208 9758

82/JLD
Special weather statement, Jun 22, 3:07 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT SUN JUN 22 2014

TXZ133-134-222030-
ELLIS TX-JOHNSON TX-
307 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ELLIS COUNTY
  NORTHEASTERN JOHNSON COUNTY

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS FROM A DISSIPATING SHOWER 4 MILES NORTH OF
ALVARADO...MOVING SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THESE STRONG WINDS INCLUDE
ALVARADO...BURLESON...VENUS AND MIDLOTHIAN.

WIND GUSTS TO 50 MPH ARE LIKELY.

LAT...LON 3239 9687 3231 9727 3254 9739 3255 9705
TIME...MOT...LOC 2006Z 299DEG 15KT 3247 9719

82/JLD
Local storm report, Jun 22, 3:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      GRANBURY                32.45N  97.80W
06/22/2014                   HOOD               TX   PUBLIC

            FLOODING AROUND CROSSLAND CHRISTIAN SCHOOL OFF MEADER RD
            IN GRANBURY. CREEK STILL RISING.
Local storm report, Jun 22, 3:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     FLASH FLOOD      GRANBURY                32.45N  97.80W
06/22/2014                   HOOD               TX   PUBLIC

            WATER UP TO 3 FEET OVER ROADWAYS IN PARTS OF GRANBURY
            VIA TWITTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:39 AM CDTAreal Flood AdvisoryFWDJohnson, Somervell2 hr
Jun 22, 10:58 AM CDTAreal Flood AdvisoryFWDHood, Jack, Palo Pinto, Parker, Wise3 hr
Jun 22, 12:16 PM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Jun 22, 12:26 PM CDTFlash Flood WarningFWDHill, Hood, Johnson, Parker3 hr
Jun 22, 2:29 PM CDTSpecial Weather StatementFWDBosque61 min
Jun 22, 3:00 PM CDTFlash Flood WarningFWDBosque, Somervell2 hr
Jun 22, 3:06 PM CDTSevere Thunderstorm WarningFWDBosque, Hill54 min
Jun 22, 3:07 PM CDTSpecial Weather StatementFWDJohnson23 min
Jun 22, 4:02 PM CDTSpecial Weather StatementFWDBosque28 min
Jun 22, 4:30 PM CDTSpecial Weather StatementFWDHill30 min
Jun 22, 4:33 PM CDTSevere Thunderstorm WarningFWDBosque, Hill57 min
Jun 22, 5:01 PM CDTFlash Flood WarningFWDBosque, Hill119 min
Jun 22, 5:15 PM CDTFlash Flood WarningFWDHill2 hr
Jun 22, 5:21 PM CDTSpecial Weather StatementFWDMcLennan24 min
Jun 22, 5:59 PM CDTSpecial Weather StatementFWDMcLennan31 min
Jun 22, 6:05 PM CDTFlash Flood WarningFWDMcLennan115 min
Jun 22, 6:15 PM CDTSevere Thunderstorm WarningFWDMcLennan45 min
Jun 22, 6:54 PM CDTFlash Flood WarningFWDMcLennan111 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.